NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 22, 1:44 PM EST, 38 minutes earlier.
Area forecast discussion, Jun 22, 1:44 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
244 PM EDT Wed Jun 22 2022
.Short Term...(This evening through Thursday night)
Issued at 244 PM EDT Wed Jun 22 2022
...Isolated Afternoon Strong Storms Possible...
...Slightly Milder Next 36 Hours...
Isolated thunderstorms are developing ahead of a front in a
congested cumulus field across southeastern portions of the area
this afternoon. Very weak deep layer shear (effective bulk shear
less than 20KT) will significantly limit storm organization, but
ample instability and downdraft CAPE (MLCAPE 1500-2500 J/kg and
DCAPE 1200-1500 J/kg respectively) suggest a few multicells capable
of isolated strong to severe downbursts will be possible over the
next few hours. Weak northwesterly steering flow (850-300 mb mean
winds NW at 15KT) will direct these storms to the southeast, and all
activity should be out of the area by 00Z, as well as beginning to
weaken with the loss of diurnal heating. Until then, will have to be
on the lookout for collapsing storm cores which could produce
isolated damaging gusts.
Tonight into Thursday night, surface high pressure will drift
eastward across the area. Aside from a bit of mid and high cloud at
times, mostly clear skies can be expected, and somewhat milder
temperatures can be expected. Much lower dewpoints on generally
northerly flow will make things feel quite a bit more comfortable.
Temperature guidance was generally well clustered around the blend
and made no significant changes as a result. Expect lows tonight and
tomorrow generally in the low to mid 60s with highs tomorrow in the
mid to upper 80s.
&&
.Long Term...(Friday through Wednesday)
Issued at 244 PM EDT Wed Jun 22 2022
...Heating back up with a chance of storms this weekend...
...Cooling down early next week...
Friday
The long term will begin with northwesterly flow as a large upper-
level ridge weakens and drifts westward. A weak impulse riding the
northern edge of the ridge should approach on Friday. Most guidance
develops convection upstream over Iowa, but gradually dissipates it
as it approaches our western border. This solution makes sense, with
a fairly dry column and subsidence due to the surface high pressure
still residing across Indiana. For now, will include a slight chance
of PoPs in the northwestern counties just in case lingering showers
make it further downstream than modeled. Regardless, convective
debris cirrus or mid-level clouds should overspread the area later
friday through Saturday.
Saturday
The extent of any remnant cloud cover may impact high temperature
potential over the weekend. Repeated rounds of upstream convection
could maintain a fairly extensive cloud shield into Saturday. This
would limit solar insolation and keep highs down a bit...though, of
course this depends on how the convective situation upstream
evolves. The pattern overhead, however, favors gradually increasing
temperatures this weekend. A strong surface low over south-central
Canada should drive warm air advection north into the Great Lakes.
As a result, height rises should allow the upper-level ridge to
elongate northeastward. Model consensus has 850 temps rising to
around 20 to 22 degrees by Saturday afternoon. Highs generally
around 90 seem reasonable, assuming cloud cover prevents us from
reaching full heating potential.
Sunday
The aforementioned surface low in Canada will occlude and begin to
drift eastward, flattening the ridge and dragging a cold front along
with it. This front will be in the process of traversing Indiana by
Sunday morning. Scattered showers and storms are possible along this
boundary...but weak upper-level support should preclude widespread
severe potential. Cooler and drier air will then spread southward in
the post-front environment, leading to pleasant weather for most
places by Sunday evening.
Monday through Wednesday
By early next week, ensemble guidance suggests that extensive
surface high pressure settles into the lower Ohio River Valley after
Sunday's cold front. Low humidity, large-scale subsidence, and
relatively clear skies should allow very pleasant weather to
continue into the first half of the new week. Aloft, northwesterly
flow develops and persists through the end of the long term period.
&&
.Aviation...(18Z TAF Issuance)
Issued at 1259 PM EDT Wed Jun 22 2022
IMPACTS:
* No impacts expected, but isolated PM storms cannot be ruled out
south.
DISCUSSION:
VFR through the period. A weak front moving through the area is
quickly turning winds to the north. Speeds will be up to around 8-
10KT during the afternoon, weakening this evening. Winds will be
northerly throughout the period.
Some scattered mid and high cloud can be expected.
An isolated afternoon thunderstorm cannot be ruled out, primarily at
BMG, but chances are far too low for inclusion.
&&
.IND WATCHES/WARNINGS/ADVISORIES...None.
&&
Short Term...Nield
Long Term...Eckhoff
Aviation...Nield
Hazardous weather outlook, Jun 22, 2:13 AM EST, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
313 AM EDT Wed Jun 22 2022
INZ021-028>031-035>049-051>057-060>065-067>072-230715-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
313 AM EDT Wed Jun 22 2022
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Hot conditions can be expected this afternoon with heat index values
near 100 degrees.
Isolated thunderstorms are possible south of the I-70 corridor this
afternoon and evening. While most areas are expected to remain dry,
any storm that develops could produce heavy rain, lightning, and
gusty winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A few thunderstorms are possible again over the weekend as a front
approaches the region. It is too soon to determine if storms will be
severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind